Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the restriction of the Fourier transform to a conical surface


Author: Bartolome Barcelo Taberner
Journal: Trans. Amer. Math. Soc. 292 (1985), 321-333
MSC: Primary 42B10
DOI: https://doi.org/10.1090/S0002-9947-1985-0805965-8
MathSciNet review: 805965
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma $ be the surface of a circular cone in $ {{\mathbf{R}}^3}$. We show that if $ 1 \leqslant p < 4/3$, $ 1/q = 3(1 - 1/p)$ and $ f \in {L^p}({{\mathbf{R}}^3})$, then the Fourier transform of $ f$ belongs to $ {L^q}(\Gamma ,d\sigma )$ for a certain natural measure $ \sigma $ on $ \Gamma $. Following P. Tomas we also establish bounds for restrictions of Fourier transforms to conic annuli at the endpoint $ p = 4/3$, with logarithmic growth of the bound as the thickness of the annulus tends to zero.


References [Enhancements On Off] (What's this?)

  • [1] A. Cordoba, Euclidean harmonic analysis (University of Maryland, 1979), Lecture Notes in Math., vol. 779, Edited by J. J. Benedetto, Springer-Verlag, 1980, pp. 154-162. MR 576037 (81d:42002)
  • [2] E. Prestini, A restriction theorem for space curves, Proc. Amer. Math. Soc. 70 (1978), 8-10. MR 0467160 (57:7026)
  • [3] A. Ruiz, On the restriction of Fourier transforms to curves, Proc. Conf. on Harmonic Analysis in honour of Antoni Zygmund, University of Chicago, Vol. I, 1983, pp. 186-211. MR 730069 (85h:42022)
  • [4] E. Stein, Some problems in harmonic analysis, Proc. Sympos. Pure Math., vol. 35, Part 1, Amer. Math. Soc., Providence, R.I., 1979. MR 545235 (80m:42027)
  • [5] R. Strichartz, Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations, Duke Math. J. 44 (1977), 705-714. MR 0512086 (58:23577)
  • [6] P. A. Tomas, Restriction theorems for the Fourier transform, Proc. Sympos. Pure Math., Vol. 35, Part 1, Amer. Math. Soc., Providence, R.I., 1979, pp. 111-114. MR 545245 (81d:42029)
  • [7] -, A note on restriction, Indiana Univ. Math. J. 29 (1980), 287-292. MR 563213 (81f:42018)
  • [8] A. Zygmund, On Fourier coefficients and transforms of functions of two variables, Studia Math. 50 (1974), 189-202. MR 0387950 (52:8788)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B10

Retrieve articles in all journals with MSC: 42B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0805965-8
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society